MAUDE Adverse Event Report: OSCOR INC. SAFESHEATH® II; INTRODUCER, CATHETER

OSCOR INC. SAFESHEATH® II; INTRODUCER, CATHETER
Model Number SS9.5
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
It was reported that during use of this introducer during a lead implant procedure, while splitting the sheath, it was reported that the hub came away from the body of the sheath and left half of the hub in the physician's hand.The procedure was successfully completed.No adverse patient effects were reported.The customer stated the product has been received for analysis.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 1.B4, d9, g3, g6, h2, h3, h6 & h11.One 7f safesheath ii introducer sheath was returned under rma# 1202101580 without the dilator.There were no other accessories.No visible blood was found on the device.Note: only the hubs of the sheath were returned for analysis.According to the event description summary, the hub came away from the body of the sheath and left half of the hub in the physician's hand.The tabs of the valve housing (the hub) were returned but sheath shaft halves were not.The sheath shaft appeared to be properly molded onto the hub.The section where the hub detached from the sheath shaft exhibited a slight rounding, indicating that the shaft may have been melted away rather than being directly severed with scissors just below the molded hub.Per mfg procedure (adelante, adelante-s, adelante-s lite and adelante-sii overmolding of sheath hubs) · inspect part under microscope.Debris, short shots, openings (or holes) along break lines, and sinks (or voids) are not acceptable.· ensure score line on sheath is in alignment with break line of the hub.· conduct break force test on short 20 sample units.The break force should be between 20 lbf and 50 lbf for all adelante-s and adelante-s2 models.· once the process is running properly and the break force requirements are met with no continuous cosmetic problems occurring, begin production molding of full length sheaths per qa procedure (adelante s2s introducer sheath in-process and final inspection) destructive testing: sampling plan ansi z 1.4, special level 4, aql 0.40 reduced break and peel test · using samples from fit check, manually break the sheath and hub and verify that the seal splits easily without extreme elongation.Also verify that the split cap and seal remain secure and do not break free or loosen from the sheath hub.Per ifu: flush sheath with 5cc of saline immediately before peeling sheath away in order to minimize back bleeding.Withdraw sheath and valve over the lead or catheter and from the vessel, while keeping the lead in place.Sharply snap the tabs of valve housing in a plane perpendicular to the long axis of the sheath to split the valve and peel sheath apart while withdrawing from the vessel.Returned device analysis revealed the sheath shaft was separated from the hub and appeared that it may have been melted off instead of cut with scissors.The shaft part of the introducer was not returned to us for evaluation to assess how the rest of the sheath looked making it extremely difficult to determine exactly what happened.In conclusion, the review of the dhr did not identify any manufacturing anomalies of this type and passed all final testing prior to shipment.The stated failure of the returned product was confirmed by our investigation; however, the root cause of the failure cannot be determined.

Brand Name
SAFESHEATH® II
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
4875 palm harbor blvd.
palm harbor 34683
Manufacturer (Section G)
OSCOR INC.
4875 palm harbor blvd.
palm harbor 34683
Manufacturer Contact
ronnie greco
4875 palm harbor blvd.
palm harbor 34683
7279372511
MDR Report Key20360108
Report Number1035166-2024-00104
Device Sequence Number8059001
Product Code DYB
UDI-Device Identifier30891492002266
UDI-Public30891492002266
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSS9.5
Device Catalogue NumberSS9.5
Device Lot NumberDP16842
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer12/19/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown